Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Maps of the interval with every point chain recurrent


Authors: Louis Block and Ethan M. Coven
Journal: Proc. Amer. Math. Soc. 98 (1986), 513-515
MSC: Primary 54H20; Secondary 34C35, 54E45, 58F08, 58F20
DOI: https://doi.org/10.1090/S0002-9939-1986-0857952-8
MathSciNet review: 857952
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ f$ is a continuous map of a compact interval to itself and every point is chain recurrent, then either $ {f^2}$ is the identity map or $ {f^2}$ is turbulent.


References [Enhancements On Off] (What's this?)

  • [1] M. Barge and J. Martin, Dense periodicity on the interval, Proc. Amer. Math. Soc. 94 (1985), 731-735. MR 792293 (87b:58068)
  • [2] L. Block and W. A. Coppel, Stratification of continuous maps of an interval, Trans. Amer. Math. Soc. 297 (1986), 587-604. MR 854086 (88a:58164)
  • [3] L. Block and E. Coven, Topological conjugacy and transitivity for a class of piecewise monotone maps of the interval, Trans. Amer. Math. Soc. (to appear). MR 871677 (88c:58032)
  • [4] L. Block and J. Franke, The chain recurrent set, attractors, and explosions, Ergodic Theory Dynamical Systems 5 (1985), 321-327. MR 805832 (87i:58107)
  • [5] L. Block, J. Guckenheimer, M. Misiurewicz, and L.-S. Young, Periodic points and topological entropy of one-dimensional maps, Global Theory of Dynamical Systems (Proc. Internat. Conf., Northwestern Univ., Evanston, Ill., 1979), Lecture Notes in Math., Vol. 819, Springer, Berlin, 1980, pp. 18-34. MR 591173 (82j:58097)
  • [6] A. Blokh, On sensitive mappings of an interval, Russian Math. Surveys 37 (1982), 203-204. MR 650765 (83k:58053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 34C35, 54E45, 58F08, 58F20

Retrieve articles in all journals with MSC: 54H20, 34C35, 54E45, 58F08, 58F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0857952-8
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society